MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERJECT; BIOPSY NEEDLE KIT

BOSTON SCIENTIFIC CORPORATION INTERJECT; BIOPSY NEEDLE KIT
Model Number M00518301
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an interject needle was used in the esophageal vein during an injection of esophageal variceal sclerosing agent procedure performed on (b)(6) 2021.It was reported, during the procedure, the needle detached from the catheter when the device was outside of the patient.The procedure was completed with another interject needle.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0501 captures the reportable event of needle detached.Block h10: investigation results: the returned interject needle was analyzed, and a visual evaluation noted that the needle was exposed and it was confirmed that it was not broken/detached, it was properly attached to the device.The inner hub was separated from outer hub.Marks in the inner hub were visible on the device indicating the locking feature for the inner hub was used.Marks were also observed in the outer hub indicating that the components were previously joined.No other issues noted.Based on all available information and the condition of the returned device, handling and manipulation of the device during unpacking/prepping/testing or during the use of the device could have contributed with the observed issue.As per evidence identified during the analysis of the device, the needle may have been attempted to be retracted in the locked position, which caused the washer and inner hub to pop out from the outer hub.The investigation concluded the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that an interject needle was used in the esophageal vein during an injection of esophageal variceal sclerosing agent procedure performed on (b)(6) 2021.It was reported, during the procedure, the needle detached from the catheter when the device was outside of the patient.The procedure was completed with another interject needle.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Additional information received april 12, 2021: based on the photos received, it was noted that the handle was detached from the catheter.Since the needle was not detached from the catheter, boston scientific no longer considers this to be a reportable event.

Brand Name
INTERJECT
Common Device Name
BIOPSY NEEDLE KIT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11649941
Report Number3005099803-2021-01389
Device Sequence Number17104657
Product Code FCG
UDI-Device Identifier08714729296508
UDI-Public08714729296508
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2023
Device Model NumberM00518301
Device Catalogue Number1831
Device Lot Number0025401457
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2021
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date05/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR